Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Aching Legs

Hi,

New to here, I have been suffering for a while now (10 years) and recently finally gone on citalopram 20mg per day

at first I had some pretty bad side effects that went away, but just got my second lot and the aching legs have come back,

Could be due to my health anxiety at the moment regarding an HIV scare which I am going mental waiting for the test results which will most likely be negative,

has anyone suffered from aching legs on citalopram?

Cheers!
2 Responses
Avatar universal
Celexa is a long term med which can take up to 8 weeks to get the full effect. There is no guarantee that Celexa or any other long term anti-anxiety med will work for you since everyone reacts differently to this kind of med, which is another reason to try a therapist now.
You got advice ear;ier this month about this encounter that there was no risk, so you are wasting your time taking a test  Instead you should see a therapist about your anxiety because it is a bit of a mental health problem when you keep asking for help about a no risk event, so you need one on one counseling to help you deal with this.
You could ask your doc for a fast acting medication that you can take when needed, while you are waiting for the Celexa to take affect.
It may be just in your imagination that your legs are aching, since you are living with so much fear.
Avatar universal
While I have no idea if the Celexa is causing this, muscle pain and cramping are one of the most common side effects of antidepressants.  There are a couple of possible reasons, one of which is an adverse effect on magnesium absorption and the other is that serotonin is actually much more present in other parts of the body than the brain and one thing it does is relax muscles.  Again, I don't know if this is the cause, but it very well might be.  One thing you can try if it persists is to supplement with some magnesium citrate or taureate, though this is usually a case of cramps rather than aching.  It takes 4-6 weeks for an antidepressant to start working for most people, but side effects start right away.  One way to mitigate this is to taper up on your dosage -- you could have started at 10mg, for example -- but it's too late for that now.  You also have to taper down slowly when you decide to quit.  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?